U.S. doctors online nowAsk doctors free
Charlotte, NC
A 60-year-old male asked:

I'm on testosterone cypionate injections to increase free testosterone. i developed cystic acne and getting a lot of body hair. my doc prescribed spironolactone. isn't that counter productive?

2 doctor answers2 doctors weighed in
Dr. Andrew Johnston
Internal Medicine 35 years experience
Not necessarily: It's a question of degree. The spironolactone doesn't completely block all the testosterone. But it will block some so you may need a higher dose to get the desired effect. But that will probably give more undesired effects as well. You then start chasing your tail. You may find a lower testosterone dose gives you some benefit but less side effects.
Dr. Weber Chuang
Urology 25 years experience
Reduce dose: I suspect your symptoms may be related to your testosterone being too high. I would consider reducing your dose or increasing the interval. Do you know what your levels are?

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Oct 12, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.